Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 150, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 9, 2011, 6:38 PM CDT for Vermilion County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 9, 2011, 6:59 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS53 KILX 092338
SVRILX
ILC183-100015-
/O.NEW.KILX.SV.W.0150.110609T2338Z-110610T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 715 PM CDT.
* AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF DANVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN VERMILION COUNTY.
AND PORTIONS OF DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4008 8758 4021 8766 4032 8753 4031 8753
4028 8752 4008 8753
TIME...MOT...LOC 2337Z 314DEG 17KT 4022 8752
WIND...HAIL 60MPH 1.00IN
$$
GOETSCH2 follow-up statements
407
WWUS53 KILX 092346
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT THU JUN 9 2011
ILC183-100015-
/O.CON.KILX.SV.W.0150.000000T0000Z-110610T0015Z/
VERMILION IL-
646 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
VERMILION COUNTY UNTIL 715 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF DANVILLE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN VERMILION COUNTY.
AND PORTIONS OF THE CITY OF DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4008 8758 4015 8762 4021 8762 4029 8753
4028 8752 4008 8753
TIME...MOT...LOC 2345Z 315DEG 12KT 4021 8755
WIND...HAIL 60MPH 1.00IN
$$
GOETSCH721
WWUS53 KILX 092359
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT THU JUN 9 2011
ILC183-100010-
/O.CAN.KILX.SV.W.0150.000000T0000Z-110610T0015Z/
VERMILION IL-
659 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VERMILION COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4008 8758 4015 8762 4021 8762 4029 8753
4028 8752 4008 8753
TIME...MOT...LOC 0000Z 315DEG 12KT 4017 8750
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:45 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT THU JUN 9 2011 .DISCUSSION... ISSUED 245 PM CDT THU JUN 9 2011 LATEST MODEL SUITE IN GENERAL AGREEMENT THROUGH WEDNESDAY BEYOND THE SHORT-TERM SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT OUTFLOW FROM LAST NIGHTS CONVECTION OVER NORTHERN ILLINOIS HAS PUSHED AS FAR SOUTH AS INTERSTATE 70 AS OF EARLY THIS AFTERNOON. ALTHOUGH TEMPS HAVE REBOUNDED ACROSS THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA...DEW POINTS REMAIN DEPRESSED FOR THE MOST PART LIMITING INSTABILITY. BIGGEST THREAT OVER NEXT FEW HOURS WILL LIKELY BE ALONG AND NEAR THE OUTFLOW AS EVIDENCED BY THE RECENT CELL IN VIGO AND SULLIVAN COUNTIES INDIANA. HIGH RESOLUTION MODELS DIFFER ON WHETHER THE BOUNDARY WILL BE CLOSE ENOUGH TO THE FORCING TO THE NORTHWEST TO FIRE LATER THIS AFTERNOON. 16Z HRR IS PROBABLY THE MOST AGGRESSIVE COMPARED TO THE 4KM WRF VARIETIES. HOWEVER...THEY ALL SEEM TO BE HAVING TROUBLE WITH THE CURRENT AREA OF PRECIP OVER NORTH CENTRAL ILLINOIS SO THEY MAY BE OVERFORECASTING AVAILABLE FORCING. EVEN IF BOUNDARY DOES FIRE...IT WILL LIKELY BE RELATIVELY SHORT-LIVED IN THE ILX FORECAST AREA BEFORE DRIFTING INTO PAH/IND FORECAST AREAS. AREA OF PRECIP CURRENTLY OVER IOWA IS EXPECTED TO WEAKEN AS IT MOVES INTO RAIN-COOLED AIRMASS OVER NORTHERN ILLINOIS. SOME THUNDER WILL BE POSSIBLE FROM THIS CLUSTER THIS EVENING...MAINLY NORTHWEST OF THE ILLINOIS RIVER. HOWEVER...MODELS ARE CONSISTENT THAT AN MCS WILL DEVELOP OVERNIGHT BACK OVER IOWA AND NORTHERN MISSOURI ON NOSE OF LOW-LEVEL JET AND THEN PUSH EAST-NORTHEAST AFTER MIDNIGHT. CENTRAL ILLINOIS SHOULD BE ON THE SOUTHERN EDGE OF THIS MCS WITH A POSSIBILITY OF LARGE HAIL FROM MAINLY ELEVATED STORMS. DRIER CONDITIONS CAN BE EXPECTED THROUGH EARLY AFTERNOON FRIDAY AS THE FORECAST AREA IS IN SHORT-WAVE SUBSIDENCE BETWEEN SYSTEMS. TEMPS SHOULD RETURN TO ABOVE NORMAL ACROSS THE NORTH AND SET-UP A RATHER UNSTABLE ENVIRONMENT FOR CONVECTION LATER IN THE DAY. ECMWF AND GFS CONSISTENT IN BRINGING A SHORT-WAVE ACROSS ILLINOIS LATE FRIDAY AFTERNOON AND FRIDAY NIGHT. THE ASSOCIATED SURFACE LOW SHOULD PROVIDE ADDITION CONVERGENCE AND SHEAR. IN THE WAKE OF THE LOW...A COLD FRONT IS THEN EXPECTED TO SWEEP SOUTHEAST INTO THE ANTICEDENT UNSTABLE AIR MASS. THE POTENTIAL FOR SEVERE WEATHER WILL LIKELY BEGIN NORTHWEST OF THE ILLINOIS RIVER MID/LATE AFTERNOON AND THEN SPREAD SOUTHEAST THROUGH THE EVENING. LONG TERM...SATURDAY THROUGH THURSDAY SURFACE RIDGING BUILDS INTO THE GREAT LAKES FOR THE WEEKEND ALLOWING PRECIP CHANCES TO END FROM NORTHWEST TO SOUTHEAST ON SATURDAY AND BRINGING COOLER TEMPS. ECMWF SUGGESTS 850 TEMPS AS LOW AS 8C BY SUNDAY MORNING. STRONG MID-LEVEL WAA SETS UP BY MONDAY ALLOWING HEIGHTS TO BUILD. THERE ARE HINTS OF WEAK WAVES MOVING INTO THE BUILDING RIDGE AND SOME RESULTING PRECIP EPISODES MONDAY AND TUESDAY...IF ANY PRECIP DOES OCCUR THE COVERAGE SHOULD BE LIMITED BY LARGE SCALE SUBSIDENCE AND DRIER BOUNDARY LAYER. TEMPS SHOULD GRADUALLY WARM BACK TO SEASONAL NORMALS. HOWEVER...NEXT SYSTEM IS ON TAP FOR WEDNESDAY. THERE ARE SOME TIMING DIFFERENCES IN THE MODELS WITH THIS NEXT SYSTEM. GIVEN THAT WE ARE TALKING DAY 6...DIFFERENCES ARE NOT EXTREME. WILL INCREASE POPS FOR TUESDAY NIGHT AND WEDNESDAY INTO CHANCE CATEGORY. BARKER && .AVIATION... ISSUED 100 PM CDT THU JUN 9 2011 LIGHT E/SE WINDS IN THE WAKE OF AN OUTFLOW BOUNDARY WILL PERSIST AT THE TAF SITES FOR THE NEXT COUPLE OF HOURS...BEFORE WINDS GRADUALLY BECOME SOUTHERLY AGAIN LATER THIS AFTERNOON. MEANWHILE...AN AREA OF SHOWERS/STORMS CURRENTLY DEVELOPING ACROSS SOUTHERN IOWA/NORTHERN MISSOURI WILL TRACK E/NE AND IMPACT THE NORTHERN TERMINALS. BASED ON RADAR TIMING TOOLS...WILL INCLUDE VCTS AT KPIA BETWEEN 21Z AND 02Z AND AT KBMI BETWEEN 23Z AND 03Z. ADDITIONAL STORMS WILL DEVELOP LATE TONIGHT IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. THINK MUCH OF THIS CONVECTION REMAIN FURTHER NORTH...SO HAVE ONLY MENTIONED VCTS AT THE NORTHERN TERMINALS AFTER 10Z. FURTHER SOUTH...HAVE INCLUDED VCTS AT THE I-72 TAF SITES AFTER 14Z...AS A TRAILING COLD FRONT PUSHES IN FROM THE WEST. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 3:48 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 348 PM CDT THU JUN 9 2011 ILZ027>031-036>038-040>043-047>051-101100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 348 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A SLOW MOVING FRONTAL BOUNDARY DROPS INTO THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW OF THE STORMS COULD PRODUCE SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LIKELY ON FRIDAY...AS LOW PRESSURE TRACKS INTO THE GREAT LAKES AND A COLD FRONT PUSHES INTO CENTRAL ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THE STORM CHANCES WILL SHIFT SOUTHEAST OF THE AREA BY SATURDAY. FLOODING ON THE ILLINOIS RIVER WILL CONTINUE FROM PEORIA DOWNSTREAM THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061-101100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 348 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A SLOW MOVING FRONTAL BOUNDARY DROPS INTO THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW OF THE STORMS COULD PRODUCE SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LIKELY ON FRIDAY...AS LOW PRESSURE TRACKS INTO THE GREAT LAKES AND A COLD FRONT PUSHES INTO CENTRAL ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THE STORM CHANCES WILL SHIFT SOUTHEAST OF THE AREA BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-101100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 348 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LIKELY ON FRIDAY...AS LOW PRESSURE TRACKS INTO THE GREAT LAKES AND A COLD FRONT PUSHES INTO CENTRAL ILLINOIS. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THE STORM CHANCES WILL SHIFT SOUTHEAST OF THE AREA BY SATURDAY NIGHT. FLOODING ON THE WABASH RIVER WILL CONTINUE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:30 AM CDT | Special Weather Statement | ILX | Knox | 60 min |
| Jun 9, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Stark | 58 min |
| Jun 9, 5:36 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.